Back to Ask the Diabetes Team Ask the Diabetes Team

From Montana, USA:

Is a jet injector better than using a needle? My son is 15 and has had diabetes for 7 years. Does a jet injector leave bruises like the needles do?


The first thing I would do in regard to the problem you are having with bruising is to go over your injection technic with the nurse educator in your son's diabetes care team - you may be injecting intramuscularly and not subcutaaneously. If, after revising technic and trying the new short UltraFine needles, you are still having problems the best injector is probably the Activa Advanta-Jet Tel 1-800-991-4464. It costs US$795, but has the considerable advantage that you can mix insulins in variable proportions. If there is bruising in other parts of the body other than injection sites, you should talk to your son's doctor about it.


[Editor's comment: I always ask anyone who reports bruising from insulin injections if they are taking aspirin. One aspirin a day can cause frequent bruising (and can help prevent heart attacks and strokes). WWQ]

Original posting 6 May 97


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.